Publications > Artigos em Revistas Internacionais

Estimating the extremal index through the tail dependence concept

Ferreira, Marta

Discussiones Mathematicae Probability and Statistics, 35(1-2) (2015), 61–74

The extremal index  is an important parameter in extreme value analysis when extending results from independent and identically distributed sequences to stationary ones. A connection between the extremal index and the tail dependence coefficient allows the introduction of new estimators. The proposed ones are easy to compute and we analyze their performance through a simulation study. Comparisons with other existing methods are also presented. Case studies within environment are considered in the end.